On Teichmüller space of circle diffeomorphisms with Hölder continuous derivative


Matsuzaki [M1] introduced the Teichmüller space \(T_{0}^{\alpha }\) of diffeomorphisms of the unit circle with Hölder continuous derivatives and investigated its Schwarzian derivative model. This paper deals with the pre-Schwarzian derivative model \(T_{0}^{\alpha }(1)\) of the Teichmüller space \(T_{0}^{\alpha }\). It is shown that \(T_{0}^{\alpha }(1)\) is a connected open subset of \({\mathcal {B}}_{0}^{\alpha }(\Delta )\) and the pre-Bers projection is a holomorphic split submersion in \(T_{0}^{\alpha }\).

This is a preview of subscription content, access via your institution.

Data Availability

All data, models, and code generated or used during the study appear in the submitted article.


  1. 1.

    Ahlfors, L.: Lectures on Quasiconformal Mappings. University Lecture Series, vol. 38, 2nd edn. AMS, Cambridge (2006)

    Google Scholar 

  2. 2.

    Ahlfors, L.: Quasiconformal reflections. Acta Math. 109, 291–301 (1963)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Ahlfors, L., Bers, L.: Riemann’s mapping theorem for variable metrics. Ann. Math. 72, 385–404 (1960)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Anderson, J.M., Cantón, A., Fernández, J.L.: On smoothness of symmetric mappings. Complex Var. Theory Appl. 37, 161–169 (1998)

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Anderson, J.M., Hinkkanen, A.: Quasiconformal self-mappings with smooth boundary values. Bull. Lond. Math. Soc. 26, 549–556 (1994)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Astala, K., Gehring, F.W.: Injectivity, the BMO norm and the universal Teichmüller space. J. Analyse Math. 46, 16–57 (1986)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Astala, K., Zinsmeister, M.: Teichmüller spaces and BMOA. Math. Ann. 289, 613–625 (1991)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Becker, J.: Löwnersche differentialgleichung und schlichtheitskriterien. Math. Ann. 202, 321–335 (1973)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Becker, J.: Conformal mappings with quasiconformal extensions, aspects of contemporary complex analysis. In: Proceeding of Conference on Durham, 1979, pp. 37–77. Academic Press, Cambridge (1980)

  10. 10.

    Bers, L.: A non-standard integral equation with applications to quasiconformal mappings. Acta Math. 116, 113–134 (1966)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Beurling, A., Ahlfors, L.: The boundary correspondence under quasiconformal mappings. Acta Math. 96, 125–142 (1956)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Carleson, L.: On mappings, conformal at the boundary. J. Anal. Math. 19, 1–13 (1967)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Cantón, A.: On smoothness of symmetric mappings II. Proc. Am. Math. Soc. 133, 103–113 (2004)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Cui, G.: Integrably asymptotic affine homeomorphisms of the circle and Teichmüller spaces. Sci. China Ser A 43, 267–279 (2000)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Douady, A., Earle, C.: Conformally natural extension of homeomorphisms of the circle. Acta. Math. 157, 23–48 (1986)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Dyn’kin, E.: Estimates for asymptotically conformal mappings. Ann. Acad. Sci. Fenn. Math. 22, 275–304 (1997)

    MathSciNet  MATH  Google Scholar 

  17. 17.

    Fan, J., Hu, J.: Holomorphic contractibility and other properties of the Weil-Petersson and VMOA Teichmüller spaces. Ann. Acad. Sci. Fenn. 41, 587–600 (2016)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Gardiner, F.P., Harvey, W.J.: Universal Teichmüller space, Handbook of Complex Analysis, Vol. 1., pp. 457–492. ScienceDirect, North-Holland (2002)

  19. 19.

    Gardiner, F.P., Sullivan, D.: Symmetric structures on a closed curve. Am. J. Math. 114, 683–736 (1992)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Gay-Balmaz, F., Ratiu, T.S.: The geometry of the universal Teichmüller space and the Euler–Weil–Petersson equation. Adv. Math. 279, 717–778 (2015)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Guo, H.: Integrable Teichmüller spaces. Sci. China Ser A 43, 47–58 (2000)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Harmelin, R.: Injectivity, quasiconformal reflections and the logarithmic derivative. Ann. Acad. Sci. Fenn. Math. 12, 61–68 (1987)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Lehto, O.: Univalent Functions and Teichmüller Spaces. Springer, New York (1986)

    Google Scholar 

  24. 24.

    Matsuzaki, K.: The universal Teichmüller space and diffeomorphisms of the circle with Hölder continuous derivatives, Handbook of group actions (Vol. I), Advanced Lectures in Mathematics vol. 31, (2015)

  25. 25.

    Matsuzaki, K.: Teichmüller space of circle diffeomorphisms with Hölder continuous derivative. Rev. Mat. Iberoam. 36, 1333–1374 (2020)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Matsuzaki, K.: Circle diffeomorphisms, rigidity of symmetric conjugation and affine foliation of the universal Teichmüller space, Geometry, Dynamics, and Foliations: In honor of Steven Hurder and Takashi Tsuboi on the occasion of their 60th birthdays. Math. Soc. Jpn. 2017, 145–180 (2013)

    Google Scholar 

  27. 27.

    Matsuzaki, K.: Injectivity of the quotient Bers embedding of Teichmüller spaces. Ann. Acad. Sci. Fenn. Math. 44, 657–679 (2019)

    MathSciNet  Article  Google Scholar 

  28. 28.

    Matsuzaki, K.: Continuity of the barycentric extension of circle diffeomorphisms with Hölder continuous derivative. Trans. Lond. Math. Soc. 4, 129–147 (2017)

    Article  Google Scholar 

  29. 29.

    Nag, S.: The Complex Analytic Theory of Teichmüller Space. Wiley, Hoboken (1988)

    Google Scholar 

  30. 30.

    Nag, S., Verjovsky, A.: \(Diff(S^{1})\) and the Teichmüller spaces. Commun. Math. Phys. 130(1), 123–138 (1990)

    Article  Google Scholar 

  31. 31.

    Radnell, D., Schippers, E., Staubach, W.: A Hilbert manifold structure on the Weil–Petersson class Teichmüller space of bordered Riemann surfaces. Commun. Contemp. Math. 17(42), 1550016 (2015)

    MathSciNet  Article  Google Scholar 

  32. 32.

    Shen, Y.: Weil–Peterssen Teichmüller space. Am. J. Math. 140, 1041–1074 (2018)

    Article  Google Scholar 

  33. 33.

    Shen, Y., Tang, S.: Weil-Petersson Teichmüller space II: smoothness of flow curves of \(H^{3/2}\)-vector fields. Adv. Math. 359, 106891 (2020)

    MathSciNet  Article  Google Scholar 

  34. 34.

    Shen, Y., Wei, H.: Universal Teichmüller space and BMO. Adv. Math. 234, 129–148 (2013)

    MathSciNet  Article  Google Scholar 

  35. 35.

    Shen, Y., Wu, L.: Weil–Petersson Teichmüller space III: dependence of Riemann mappings for Weil–Petersson curves (2019). arXiv preprint arXiv:1907.12262

  36. 36.

    Takhtajan, L., Teo, L.P.: Weil–Petersson metric on the universal Teichmüller space. Mem. Am. Math. Soc. 183, 1–119 (2006)

    MATH  Google Scholar 

  37. 37.

    Tang, S.: Some characterizations of the integrable Teichmiiller space. Sci. China Math. 56, 541–551 (2013)

    MathSciNet  Article  Google Scholar 

  38. 38.

    Tang, S., Shen, Y.: Integrable Teichmüller space. J. Math. Anal. Appl. 465, 658–672 (2018)

    MathSciNet  Article  Google Scholar 

  39. 39.

    Wei,H., Matsuzaki, K.: Teichmüller spaces of piecewise symmetric homeomorphisms on the unit circle (2019). arXiv:1908.08798 [math.CV]

  40. 40.

    Yanagishita, M.: Introduction of a complex structure on the \(p\)-integrable Teichmüller space. Ann. Acad. Sci. Fenn. Math. 39, 947–971 (2014)

    MathSciNet  Article  Google Scholar 

  41. 41.

    Zhu, K.: Operator Theory in Function Spaces. Mathematical Surveys and Monographs, vol. 138, 2nd edn. American Mathematical Society, Providence (2007)

    Google Scholar 

  42. 42.

    Zhu, K.: Bloch type spaces of analytic functions. Rocky Mount. J. Math. 23, 1143–1177 (1993)

    MathSciNet  Article  Google Scholar 

  43. 43.

    Zhuravlev, I.: Model of the universal Teichmüller space. Siberian Math. J. 27, 691–697 (1986)

    Article  Google Scholar 

Download references


The authors would like to thank the referee for a very careful reading of the manuscript and for several corrections which greatly improves the presentation of the paper. This work was supported by National Natural Science Foundation of China (Grant No. 12061022).

Author information



Corresponding author

Correspondence to Shuan Tang.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Tang, S., Wu, P. On Teichmüller space of circle diffeomorphisms with Hölder continuous derivative. Anal.Math.Phys. 11, 64 (2021). https://doi.org/10.1007/s13324-021-00502-7

Download citation


  • Universal Teichmüller space
  • Diffeomorphism
  • Hölder continuous derivative
  • Logarithmic derivative
  • pre-Bers projection

Mathematics Subject Classification

  • Primary 30C62
  • Secondary 30F60
  • 32G15